Skip Navigation
Skip to contents

KMJ : Kosin Medical Journal

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > Kosin Med J > Volume 26(2); 2011 > Article
Case report A Case of Prolonged QT Interval Association with Galantamine
Ju Cheol Park1, Byung Seok Kim1, Seong Min Park1, Il Woo Park1, Young Mi Hong1, Joon Hoon Jeong1, Tae Joon Cha2
Kosin Medical Journal 2011;26(2):179-182

Published online: December 1, 2011
1Department of Cardiology, Wallace Memorial Baptist Hospital, Busan
2Department of Cardiology, Kosin University College of Medicine, Busan, Korea
  • 245 Views
  • 2 Download
  • 0 Crossref
  • 0 Scopus

Among the Acetylcholinesterase inhibitors as used for Alzheimer's disease treatment, Galantamine has been recently developed and widely used owing to proven its clinical efficacy and safety. However, it has reported that prolonged QT interval, which can lead to ventricular arrythimias such as Torsade de points, has developed in Galantamine-treated patients. A 74-year-old female Alzheimer's patient been treated with galantamine for 8 months visited the hospital complaining about frequent dizziness. ECG monitor was performed promptly, it was informed that the prolonged QTc interval was increased 450 ms to 486 ms. So, we made her stop taking the galantamine, and after that QTc interval has normalized to 406 ms. In this article, we reported the first case on prolonged QT interval associated with galantamine in Korea.

Related articles

KMJ : Kosin Medical Journal